Addiction: Substance Abuse Community
how did YOU quit methadone?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

how did YOU quit methadone?

Hey guys! So I have noticed several of you have been successful in detoxing methadone.....or switching to suboxone...tell your story please! So so many people are like me on these forums trying to find the best way off the Done and away from the clinics....so who has a success story? Or even what you learned in failing?And what did u do? (Thomas recipe, rapid detox, etc) hope you all know how important your words are to us! Thanks!
Related Discussions
8 Comments Post a Comment
Blank
Avatar_m_tn
HI.....SO you want to get off methadone....great choice time to take your life back....first off you got to want it bad....real bad because your going to be in it for the long haul it takes time to taper off....I was on it for 6 1/2 yrs at 150mg the clinic told me it was going to be aprox 2yr to taper off....I freaked ....went along with the program for a wile met up with a nurse freind that brings babys off methadone heroin oxy ext and gave me a formula that gto me off in 8 1/2 mo using my take homes and a syringe to measure it with on one hand I beat the long drown out taper but on the other hand I went in and out of withdrawals along the way that probablly could have been avoided if I would have listened to the clinic kind of a ketch 22 I dont regret doing it the way I did in 675 days free and would probably still be tapering
the thing you have to relaise is this is going to take time I did it in less then 1/2 the recamended time and it still took 8 1/2 mo....you can only go as fast as your body adjusts to the changes in dose some times it 3 days sometimes its a week or once at 20mg it took 6 friggin weeks to get past it for me my taper went ok after I got past that you also got to know it is going to be uncomfortable its just the way way it is there is no getting around it its not to say you will always be uncomfortable but you will go threw bouts with it there are some things that can help for 1 go to walmart and pick up a 3 in one vitamin calcium/magnesium/zinc and start taking 4 in the mornig and 4 at dinner this will cut down on the amount of withdrawals you will feel I only wish I found this out sooner in my taper
once you go down in dose if you get hit with withdrawals you never go back up you dont want to get your body use to the idea that if it complanes your going to give it what it wants you must hold your dose and if your dope sick you cant go up for a day or so to feel better you must not yo/yo your dose this is critical if your in withdrawals just tuf it out they will pass in a few days then you can drop dose again always let your body be the final judge when to go down there is no rhyme to reason with dosing and withdrawals some doses will bother you others you wont notice the thing is concistance and perseverance you can go 2 weeks feeling like hell followed by 2 weeks of no symptoms at all methadone has its own set of rules especially in the lower doses most people do well till they hit around 25 mg or so then it starts to get hard every drop you can jump off wherever but I recamend taking it as low as you can stand it below 10mg every time you drop you go threw 4 days of withdrawals only to start to feel good and have to do it all over again...recovery vays for most and I have helped a lot it is a 90 day grind to geting well again its not that you dont get better it just happens slowly very few have beet the energy crash or lack of sleep we can get into recovery meds when the time comes if your committed to doing this it is very doable we have other members that have done it
it takes guts discipline and strong will to do it but in the end when its all said and done it is so so worth not being chained to the liquid handcuffs and all the side effects for 1 you will get your sex life back mine went to the way side about 2yr in no mor noding off burning holes in your bathrob for that last cig at night and no mor noding off at social events the benifits go on and on you will consider this one of your greatest accomplishments in life
I wish you all the luck in the world.....I sorta take care of all the methadoinains and will help you break free when your ready get you mind in the right plase and lets go for it God bless.....Gnarly    
Blank
Avatar_m_tn
have you had a chace to think about this????
Blank
Avatar_m_tn
Yeah gnarly I have. First of all I wanted to say I REALLY respect you for being here for me and everyone else who is having issues. For real I read most of your responses to people and u don't have to get involved...but u do, and it helps alot of people. So on behalf of myself and I believe many many others ..thank you brother! Myself I am working on. Also havign an incredible issue with the 20mg "wall" not many problems getting from 90 to 25 but any lower is rough. I have read ur response several times and agree w everything. U make alot of sense. I haven't tried to quit yet other than tapering down this low...but I know I can be a success story..and I want to help people like u do! For real! So thanks for insperation sir! Much love!
Blank
1741355_tn?1311461556
hello and congrats on your taper so far...I have been clean from methadone for 44 days. I to was at a clinic for over 2 years most of that at 70 mg. I tapered down and also didnt feel much until I hit 20..stayed there a few weeks same at 15 then 10 after staying there for a couple weeks and already feeling bad decided to just bite the bullet.  The first 2 weeks were rough but I followed gnarlys advice and pushed through. You can do this just be prepared for long recovery.  Start taking vitamins supplements ect. get the protein shake mix...try to build your body up as much as possible before you decided to jump.  Tapering low (read some went down to 1mg) may help as far as the severity of the withdrawl (withdrawal), just keep doing what you're doing, as gnarly said its a slow process..and YES you can be a success story.  Keep posting you will find lots of support that will help you get through this!! Good luck!
Blank
Avatar_m_tn
The only thng that is really brutal is work...when I have days off I can drop in dose and its no big deal but going to work a 9 hr shift on my feet all night/day is impossible...will the vitamins help that? And should I start something like the Thomas recipe now? Or just when I get lower?  Thx!
Blank
1741355_tn?1311461556
I hear you on the work thing, but it has been done.  You may try to take off a few days during the first week.  Taper as low as you can, this does seem to help. Theres a member on here now that seems do be handling it very well. As far as the supplements go id start now...you'll be surprised at how strong you really are when you have to be!!!!  Good luck!!
Blank
Avatar_f_tn
I know it's been a while since you posted but I'm now on day 44 of no Methadone. I was on 200 mg a day and jumped at about 150 cold turkey. Most of my physical symptoms have gone away but now I'm depressed. I don't want to take anything and I exercise I work full time I have lots of friends but it takes a lot mentally just to leave the house. I'm not a big person 5 foot 4 maybe 110 and I was doing at least 500 mg of OxyContin for 5 years prior to Methadone. When will I start feeling like myself again. You're obviously much further in process so I hope you respond.  I'm also in Az.
Blank
Avatar_m_tn
60 days was twice as clear as 30 and 90 days seems to be a bench mark for a lot of people. Some form of therapy or aftercare like NA is the best to deal with the anxiety, but energy levels should be gradually  getting better from now until about 90 days. You are an amazingly strong person to go through methadone detox at such a high dose. Just keep drawing in that drive, it will be get better. You've been through the worst of it. Good luck.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1409496012
Blank
EvolverU
Boston, MA
3197167_tn?1348972206
Blank
clean_in_ks
KS
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
weaver71
Other
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia